zbMATH — the first resource for mathematics

Some aspects of Green’s relations on periodic semigroups. (English) Zbl 0538.20030
A semigroup S is called periodic if to each element a of S there corresponds an idempotent e and a positive integer n such that \(a^ n=e\). Let S be a periodic semigroup, and \({\mathcal K}\) the equivalence relation on S defined by a\({\mathcal K}b\) if and only if \(a^ m=b^ n=e\) for some integers m, n and an idempotent e. The main purpose of this paper is to give a characterization of those periodic semigroups for which Green’s relation \({\mathcal J}\) is included in \({\mathcal K}\). In particular, the following results are established: (A) For a periodic semigroup S the following (1)-(3) are equivalent. (1) S is a semilattice of unipotent semigroups; (2) S is a union of unipotent semigroups and is weakly commutative; (3) \({\mathcal J}\subseteq {\mathcal K}\). (B) The following (1)-(3) are equivalent for a periodic combinatorial semigroup S. (1) S is a semilattice of nil semigroups; (2) S is a union of nil semigroups and is weakly commutative; (3) S is \({\mathcal J}\)-trivial.
Reviewer: M.Yamada

20M10 General structure theory for semigroups
20M15 Mappings of semigroups
Full Text: EuDML
[1] Arendt B. D., Stuth C. J.: On the structure of commutative periodic semigroups. Pacific J. Math., 35 (1970), 1-6. · Zbl 0209.32505
[2] Arendt B. D., Stuth C. J.: On partial homomorphisms of semigroups. Pacific J. Math., 35 (1970), 7-9. · Zbl 0209.32504
[3] Clifford A. H., Preston G. B.: The Algebraic Theory of Semigroups, Vols. I and II. Amer. Math. Soc., Providence, R.I. (1961 and 1967). · Zbl 0111.03403
[4] Green J. A.: On the structure of semigroups. Annals of Math., 54 (1951), 163- 172. · Zbl 0043.25601
[5] Lallement G.: Semigroups and Combinatorial Applications. John Wiley and Sons, New York (1979). · Zbl 0421.20025
[6] Petrich M.: The maximal semilattice decomposition of a semigroup. Math. Zeitschr., 85 (1964), 68-82. · Zbl 0124.25801
[7] Schwarz Š.: Contribution to the theory of torsion semigroups. Czech. Math. J., 3 (1953), 7-21) · Zbl 0053.34803
[8] Schwarz Š.: The theory of characters of finite commutative semigroups. Czech. Math. J., 4 (1954), 219-247) · Zbl 0059.02001
[9] Sedlock J. T.: Green’s relations on a periodic semigroup. Czech. Math. J., 19 (1969), 318 to 323. · Zbl 0214.03504
[10] Simon I.: Piecewise testable events in Automata Theory and Formal Languages. 2nd G. I. Conference, Lecture Notes in Comp. Sci. 33, Springer-Verlag, Berlin (1975), 214-322.
[11] Yamada M.: On the greatest semilattice decomposition of a semigroup. Kodai Math. Sem. Rep., 7 (1955), 59-62. · Zbl 0065.25203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.